MAUDE Adverse Event Report: BIOMET MICROFIXATION STERNALOCK BLU SYSTEM SCREW, CANCELLOUS CROSS-DRIVE LOCKING 2.4 X 16MM TITANIUM; SCREW, FIXATION, BONE

BIOMET MICROFIXATION STERNALOCK BLU SYSTEM SCREW, CANCELLOUS CROSS-DRIVE LOCKING 2.4 X 16MM TITANIUM; SCREW, FIXATION, BONE
Model Number N/A
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Information (3190)
Date of Event 10/29/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical product: biomet microfixation screw catalog #: 73-2418 lot #: ni; biomet microfixation sternalock 360 catalog # 74-0004 lot#: ni.The user facility is foreign; therefore a facility medwatch report will not be available.Report source: foreign country: (b)(6).Reported event was confirmed by review of photos provided of the revision surgery.The parts were not returned and therefore could not be visually evaluated or functionally tested.It was reported the patient had a coughing fit, which caused the sternalock 360 band to cut through the sternum.Subsequently, the surgeon had to remove the sternalock 360 and re-wire the sternum.Because there was a revision surgery, the complaint is considered confirmed.Device history record (dhr) review was unable to be performed as the lot number of the device involved in the event is unknown.Investigation results concluded that the reported event was due to patient condition.A summary of the investigation has been sent to the complainant.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported the sternalock 360 band cut through the sternum in two places due to the patient having a coughing fit.The surgeon removed the sternalock 360 and rewired the sternum.Attempts have been made and no further information has been provided.No additional patient consequences were reported.

Brand Name
STERNALOCK BLU SYSTEM SCREW, CANCELLOUS CROSS-DRIVE LOCKING 2.4 X 16MM TITANIUM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key8555108
Report Number0001032347-2019-00249
Device Sequence Number11370288
Product Code HRS
UDI-Device Identifier00841036141165
UDI-Public00841036141165
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K161896
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number73-2416
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2019
Initial Report FDA Received Date04/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;